Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 269, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 27, 2012, 2:44 PM EDT for Halifax County, North Carolina. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2012, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 27, 2012, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Halifax County, NC
The radar
The Norfolk radar (KAKQ), 85 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 3:00 PM EDT | HAIL 0.88 | 3 W Rosemary, NC | TIME ESTIMATED. |
| Jul 27, 3:15 PM EDT | HAIL 1 | Rosemary, NC | MOSTLY NICKEL BUT TO AS LARGE AS QUARTER SIZE. TIME ESTIMATED. |
| Jul 27, 3:21 PM EDT | HAIL 0.75 | 1 Ese Roanoke Rapids, NC | DIME SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:54 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -166 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WUUS52 KRAH 271844 SVRRAH NCC083-271930- /O.NEW.KRAH.SV.W.0269.120727T1844Z-120727T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 244 PM EDT FRI JUL 27 2012 THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL HALIFAX COUNTY IN CENTRAL NORTH CAROLINA * UNTIL 330 PM EDT * AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROSEMARY...OR 7 MILES WEST OF ROANOKE RAPIDS...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... ROSEMARY... ROANOKE RAPIDS... WELDON...SOUTH WELDON... THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 168 AND 173. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS. PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH. && LAT...LON 3656 7766 3637 7746 3633 7790 3652 7789 TIME...MOT...LOC 1844Z 259DEG 17KT 3644 7778 $$
1 follow-up statement
289
WWUS52 KRAH 271907
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT FRI JUL 27 2012
NCC083-271930-
/O.CON.KRAH.SV.W.0269.000000T0000Z-120727T1930Z/
HALIFAX NC-
307 PM EDT FRI JUL 27 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTH CENTRAL HALIFAX COUNTY...
AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR ROANOKE
RAPIDS...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...ROANOKE RAPIDS...SOUTH
WELDON AND WELDON.
THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 168 AND 173.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
LAT...LON 3650 7773 3649 7764 3640 7753 3636 7754
3634 7781 3649 7784
TIME...MOT...LOC 1907Z 259DEG 17KT 3646 7765
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:26 PM EDT, 18 minutes earlier.
Area forecast discussion, Jul 27, 2:26 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 226 PM EDT FRI JUL 27 2012 .SYNOPSIS... A COLD FRONT WILL PUSH EASTWARD TOWARDS THE AREA THIS AFTERNOON AND EVENING...CREATING A PERIOD OF UNSETTLED WEATHER. && .NEAR TERM /THROUGH SATURDAY NIGHT/... AS OF 220 PM... ...SEVERE THUNDERSTORM WATCH IS IN EFFECT ACROSS THE NORTH UNTIL 10 PM... A HEAT ADVISORY CONTINUES FOR MUCH OF THE SOUTHEAST THIS AFTERNOON AS OBSERVED HEAT INDICES ARE COMING IN BETWEEN 105-110 DEGREES. AS OF 17Z CONVECTIVE TEMPERATURES ARE BEING MET ACROSS THE CWA AND THE DEVELOPMENT OF A CUMULUS FIELD HAS BEGUN...ESPECIALLY ACROSS THE NORTHWEST WHERE A GOOD BIT OF THE FOCUS FOR CONVECTION WILL BE THIS AFTERNOON. SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE NORTHERN TIER OF THE CWA UNTIL 10 PM THIS EVENING. CURRENTLY AN MCV IS MATURING OVER EASTERN KENTUCKY AND WEST VIRGINIA ALONG A BOUNDARY STRETCHING SOUTHWESTWARD THROUGH EASTERN TENNESSEE. OUT AHEAD OF THIS BOUNDARY A SURFACE TROUGH HAS SET UP ACROSS THE PIEDMONT. WHILE WE DO HAVE ONE CELL CURRENTLY IN RANDOLPH COUNTY...MOST OF THE CONVECTION SHOULD HOLD OFF UNTIL CLOSER TO 21Z IN THE TRIAD. WITH HIGH TEMPERATURES IN THE MID TO UPPER 90S AND DEWPOINTS LARGELY IN THE 70S...INSTABILITY WILL NOT BE A PROBLEM THIS AFTERNOON ANYWHERE. SHEAR IS LACKING HOWEVER AND THEREFORE THE PRE-ESTABLISHED BOUNDARIES WILL BE THE PRIMARY FORCING MECHANISM THIS AFTERNOON. WHILE THE OVERALL CONDITIONS FOR SEVERE ARE MUCH BETTER IN THE SOUTH AND EAST...AS FAR AS INSTABILITY GOES...BY THE TIME THE BOUNDARIES PUSH FAR ENOUGH EAST THE DAYTIME HEATING COULD BE GONE...LEAVING MOST CONVECTION SUB-SEVERE. THAT BEING SAID DCAPE IS ABOUT 1000 J/KG IN THE NORTHWEST AND CLOSER TO 1500 IN THE SOUTHEAST. A THETA-E DIFFERENCE AT 300 MB OF 30 DEGREES CELSIUS AT KGSO IS DECENT BUT NOT AS HIGH AS WE HAVE SEEN IN RECENT EVENTS. LOW LEVEL LAPSE RATES ARE STRONGEST IN THE EXTREME NORTH WHERE THE SEVERE THUNDERSTORM WATCH HAS BEEN POSTED. OTHERWISE EXPECT ISOLATED TO SCATTERED SUB-SEVERE CONVECTION IN MOST LOCATIONS THIS AFTERNOON. MAXIMUM TEMPERATURES WILL TOP OUT IN THE UPPER 90S. AS CONVECTION WINDS DOWN OVERNIGHT AND THE TROUGH MOVES THROUGH EXPECT WINDS IN THE TRIAD TO SHIFT TO A MORE NORTHERLY DIRECTION...ALTHOUGH REMAINING LIGHT. SOUTHEASTERN STATIONS WILL NOT SEE AS MUCH OF A WIND SHIFT IF AT ALL. LOWS IN THE LOW TO MID 70S. ON SATURDAY THE UPPER LEVEL TROUGH WILL MOVE EAST OVER THE AREA WITH LOW SURFACE PRESSURE OFF OF THE MID-ATLANTIC COASTLINE. HOW FAR EAST THESE FEATURES SHIFT WILL DETERMINE WHERE CONVECTION WILL BE MORE LIKELY TOMORROW AFTERNOON. AT LEAST THE EASTERN HALF OF THE CWA SHOULD HAVE A DECENT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON INTO THE EVENING WITH LESS OF A CHANCE TO THE NORTHWEST...BEHIND THE UPPER LEVEL TROUGH AXIS. A COOLING TREND WILL BEGIN ON SATURDAY WITH HIGHS ONLY REACHING THE MID-90S. DEWPOINTS WILL ALSO DROP A FEW DEGREES MAKING SATURDAY MUCH MORE COMFORTABLE THAN FRIDAY AS FAR AS HEAT INDICES GO. THEREFORE NO HEAT ADVISORY WILL BE ISSUED FOR SATURDAY AFTERNOON. LOWS SATURDAY NIGHT IN THE UPPER 60S NORTHWEST TO LOWER 70S SOUTHEAST. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 255 AM FRIDAY... SUNDAY:THE SIGNIFICANT SHORT WAVE TROUGH THAT WILL AMPLIFY ACROSS THE MIDDLE ATLANTIC STATES DURING THE LATTER NEAR TERM (DAY TWO) IS EXPECTED TO MOVE OFFSHORE AND LEAVE CENTRAL NORTH CAROLINA IN GENERALLY SUBSIDENT TO NEUTRAL DEEP LAYER VERTICAL MOTION ON SUNDAY. HOWEVER...THE LOW LEVEL FRONTAL ZONE FROM THE LOWER GREAT LAKES TO THE CENTRAL PLAINS THIS MORNING WILL BE VERY SLOW TO MOVE SOUTHEASTWARD AND WILL LIKELY STALL -- WITH ONE FRONTAL SEGMENT ORIENTED FROM SOUTHWEST TO NORTHEAST IN THE IMMEDIATE LEE OF THE SOUTHERN APPALACHIANS TO A WEAK WAVE OVER THE SOUTH CAROLINA UPSTATE... AND A MORE EAST WEST BACK DOOR FRONTAL ORIENTATION ACROSS CENTRAL AND EASTERN NORTH CAROLINA -- BY DAYBREAK. LOW LEVEL CONVERGENCE INVOF THIS DIFFUSING (OWING TO BEING LEFT BEHIND BY THE PARENT SHORT WAVE TROUGH) FRONTAL ZONE AND THE SEA BREEZE...AMIDST RESIDUALLY RICH BOUNDARY LAYER MOISTURE AT OR ABOVE 70 DEGREES...MAY SUPPORT ISOLATED TO WIDELY SCATTERED AFTERNOON STORMS OVER SOUTHERN AND EASTERN NORTH CAROLINA. SOME OF THIS CONVECTION WILL LIKELY PROPAGATE FROM THE SANDHILLS AND SOUTHERN-CENTRAL COASTAL PLAIN NORTHWARD INTO PORTIONS OF THE PIEDMONT BEFORE DISSIPATING WITH NOCTURNAL COOLING DURING THE EVENING. HIGHS IN THE LOWER TO MIDDLE 90S. SUNDAY NIGHT: SOME OF THIS CONVECTION MAY CONTINUE TO PULSE ALONG OUTFLOW AND IN RESPONSE TO THE LATE NIGHT ARRIVAL OF DEEPER LAYER FORCING COURTESY OF THE NEXT SHORT WAVE TROUGH ALOFT...PARTICULARLY OVER PORTIONS OF THE WESTERN AND SOUTHERN PIEDMONT. LOWS GENERALLY 70 TO 75. MONDAY AND MONDAY NIGHT: NWP GUIDANCE INDICATES THE APPROACH OF THE AFOREMENTIONED SHORT WAVE TROUGH ALOFT WILL HELP FURTHER ORGANIZE AND DEEPEN THE LOW INITIALLY OVER THE SOUTH CAROLINA UPSTATE...WHICH MAY THEN DRIFT SLOWLY NORTHEASTWARD TOWARD CENTRAL NORTH CAROLINA EARLY MONDAY. THIS FEATURE WILL FOCUS LOW LEVEL CONVERGENCE AND ISENTROPIC UPGLIDE IN SOUTH TO SOUTHEAST 850 MILLIBAR FLOW ATOP THE DIFFUSING FRONTAL ZONE/REMNANT OUTFLOW...AND LEAD TO SCATTERED TO NUMEROUS STORMS AS THE BOUNDARY LAYER DESTABILIZES AND WARMS INTO THE MIDDLE 80S TO AROUND 90 DEGREES. HAVE ACCORDINGLY RAISED POPS INTO THE 40 TO 50 PERCENT CHANCE RANGE. THIS CONVECTION WILL LIKELY NOCTURNALLY WANE FROM WEST TO EAST AS THE PARENT WAVE ALOFT DRIFTS TOWARD THE COAST OVERNIGHT. A LACK OF ANY SIGNIFICANT WIND THROUGH THE COLUMN SUGGESTS THE STORMS THROUGHOUT THE PERIOD WILL BE DISORGANIZED/PULSE IN NATURE...CAPABLE OF PRODUCING PRECIPITATION LOADED DOWNBURST WINDS. && .LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 310 AM FRIDAY... A LONG WAVE TROUGH ALOFT WILL PERSIST OVER THE EAST COAST THROUGHOUT THE WEEK. NUMEROUS SHORT WAVELENGTH EMBEDDED SHORT WAVE TROUGHS OR IMPULSES... AND A PERSISTENT LOW LEVEL TROUGH/CONVERGENCE AXIS BENEATH THE CYCLONIC FLOW ALOFT...WILL FAVOR ABOVE AVERAGE AND DIURNALLY MAXIMIZED CHANCES OF WEAKLY SHEARED PULSE CONVECTION IN THE 30 TO 40 PERCENT RANGE...AMIDST A VERY MOIST ENVIRONMENT CHARACTERIZED BY PRECIPITABLE WATER VALUES AROUND TWO INCHES... THROUGHOUT THE PERIOD. LOWER HEIGHTS WITHIN THE TROUGH ALOFT... AND AFOREMENTIONED CONVECTION AND ASSOCIATED CLOUD COVER...SHOULD HOLD TEMPERATURES CLOSER TO AVERAGE - WITHIN A FEW DEGREES OF 90 FOR HIGHS...AND GENERALLY IN THE LOWER TO MIDDLE 70S FOR LOWS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 115 PM... 24 HOUR TAF PERIOD: CURRENTLY VFR CONDITIONS ARE PREVAILING AT ALL LOCATIONS. AS A LOW MOVES OUT OF VIRGINIA TO THE NORTHEAST...AN ASSOCIATED TROUGH OR WEAK FRONTAL BOUNDARY WILL BE DRAGGED ACROSS THE AREA THIS AFTERNOON/EVENING. THE BEST CHANCE FOR CONVECTION WILL BE IN THE TRIAD AT KINT AND KGSO. WITH A CUMULUS FIELD ALREADY DEVELOPING...THE FOCUS FOR STORMS WILL FIRST BE IN THE NORTHWEST WITH CONVECTION DEVELOPING IN THE FOOTHILLS OR ROLLING OFF THE MOUNTAINS LATER THIS AFTERNOON. WHILE A SEVERE WEATHER OUTBREAK IS NOT ANTICIPATED...A FEW OF THESE CELLS COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. HAVE INCLUDED STORMS AS A TEMPO GROUP IN THE TRIAD FROM 21Z FRIDAY THROUGH 00Z SATURDAY. AS THE EVENING PROGRESSES...THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL MOVE TO THE EAST AFFECTING KRDU SOMETIME BETWEEN 22Z FRIDAY AND 02Z SATURDAY. THE THREAT WILL CONTINUE IN THE EAST LATER ON BUT HAVE LEFT MENTION OF THUNDER OUT FOR THE EASTERN SITES AT THIS TIME AS IT WILL NOT MOVE INTO THE AREA UNTIL AFTER THE CRITICAL TAF PERIOD. MORE DETAILS FOR THE EAST WILL FOLLOW WITH THE NEXT ISSUANCE AT 00Z AND WILL AMEND AS NEEDED IN THE SHORT TERM. WINDS SHOULD REMAIN FAIRLY LIGHT BUT WILL BE SWITCHING TO NORTHWESTERLY AFTER THE PASSAGE OF THE TROUGH. EASTERN SITES MAY NOT REALIZE THIS WIND SHIFT HOWEVER AND COULD STAY SOUTHWESTERLY THROUGH THE TAF PERIOD. REGARDLESS...WINDS WILL BE LIGHT 5-10 KNOTS. THE ONLY VISIBILITY RESTRICTIONS THROUGH THE TAF PERIOD SHOULD BE WITHIN THUNDERSTORMS...OTHERWISE NO FOG OR LOW STRATUS IS EXPECTED. LONG TERM: DIURNAL SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE BULK OF NEXT WEEK WITH MONDAY AFTERNOON BEING THE LARGEST THREAT FOR SHOWERS AND THUNDERSTORMS AS A LOW DEVELOPS OVER CENTRAL NORTH CAROLINA. THIS MAY YIELD PERIODS OF ADVERSE AVIATION CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR NCZ010-011-026>028-041>043-073>078-083>086-088-089. && SYNOPSIS...ELLIS NEAR TERM...ELLIS SHORT TERM...MWS LONG TERM...MWS AVIATION...ELLIS
Hazardous weather outlook, Jul 27, 4:36 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 436 AM EDT FRI JUL 27 2012 NCZ010-011-026>028-041>043-073>078-083>086-088-089-280845- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 436 AM EDT FRI JUL 27 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN ON SATURDAY OVER PORTIONS OF THE EASTERN PIEDMONT AND COASTAL PLAIN...WITH A MAIN THREAT OF DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY ALERT AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. NCZ007>009-021>025-038>040-280845- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM- 436 AM EDT FRI JUL 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS ON THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS. TEMPERATURES IN THE MID AND UPPER 90S...WITH HEAT INDEX VALUES BETWEEN 100 AND 105 DEGREES...ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY ALERT AND REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 27, 1:43 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 143 PM EDT FRI JUL 27 2012 NCZ022-023-039-040-271845- ALAMANCE-CHATHAM-GUILFORD-RANDOLPH- 143 PM EDT FRI JUL 27 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...GUILFORD... CHATHAM AND ALAMANCE COUNTIES THROUGH 245 PM EDT... AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER RANDLEMAN...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CLIMAX...FOREST OAKS. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 40 MPH. DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. && LAT...LON 3611 7967 3588 7932 3564 7977 3576 7996 TIME...MOT...LOC 1743Z 219DEG 31KT 3579 7979 NP
Local storm report, Jul 27, 2:35 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUL 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM TSTM WND DMG 4 N RAMSEUR 35.80N 79.64W
07/27/2012 RANDOLPH NC EMERGENCY MNGR
TREE BLOWN DOWN ON A HOUSE... TIME ESTIMATED BY RADAR
&&
EVENT NUMBER RAH1200740
SECSpecial weather statement, Jul 27, 2:35 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
235 PM EDT FRI JUL 27 2012
NCZ011-271900-
HALIFAX-
235 PM EDT FRI JUL 27 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 300
PM EDT...
AT 236 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF ROSEMARY...OR ABOUT 10 MILES WEST OF ROANOKE RAPIDS...MOVING
NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ROSEMARY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3651 7781 3648 7776 3649 7773 3649 7766
3648 7763 3645 7763 3643 7759 3642 7760
3632 7786 3633 7792 3649 7790 3651 7788
TIME...MOT...LOC 1836Z 244DEG 11KT 3644 7781The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:43 PM EDT | Special Weather Statement | RAH | Randolph | 62 min |
| Jul 27, 2:27 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange, Randolph | 29 min |
| Jul 27, 2:35 PM EDT | Special Weather Statement | RAH | Halifax | 25 min |
| Jul 27, 3:31 PM EDT | Special Weather Statement | RAH | Halifax | 29 min |
| Jul 27, 3:54 PM EDT | Special Weather Statement | RAH | Forsyth | 51 min |
| Jul 27, 4:13 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 47 min |
| Jul 27, 4:30 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 60 min |
| Jul 27, 5:05 PM EDT | Severe Thunderstorm Warning | RAH | Person | 55 min |
| Jul 27, 5:32 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 58 min |
| Jul 27, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Granville, Orange, Person | 56 min |
| Jul 27, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange, Randolph | 66 min |
| Jul 27, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Vance, Warren | 54 min |
| Jul 27, 7:04 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Randolph, Stanly | 56 min |
| Jul 27, 7:05 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Franklin, Granville, Wake | 55 min |
| Jul 27, 7:21 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jul 27, 7:35 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Lee, Moore, Orange, Randolph | 40 min |
| Jul 27, 7:43 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Nash, Wilson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.